Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 21, 2007, 6:07 PM MST for Maricopa County, Arizona. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2007, 6:07 PM MST (01:07 UTC)
- Expired
- Jul 21, 2007, 7:00 PM MST
- In force
- 53 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 90 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 220111 SVRPSR AZC013-220200- /O.NEW.KPSR.SV.W.0009.070722T0107Z-070722T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 607 PM MST SAT JUL 21 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...THIS INCLUDES LAKE PLEASANT * UNTIL 700 PM MST * AT 607 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF LAKE PLEASANT...MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STATE ROUTE 74. IF ON OR NEAR LAKE PLEASANT...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 3402 11216 3410 11235 3380 11259 3376 11201 $$ DG
1 follow-up statement
000 WWUS55 KPSR 220145 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 640 PM MST SAT JUL 21 2007 AZC013-220200- /O.CON.KPSR.SV.W.0009.000000T0000Z-070722T0200Z/ MARICOPA AZ- 640 PM MST SAT JUL 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR NORTH CENTRAL MARICOPA COUNTY... AT 640 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF LAKE PLEASANT...AND WAS MOVING SOUTHWEST AT 10 MPH. MOTORISTS ON STATE ROUTE 74 EAST OF MOSSIBTOWN AND WEST OF LAKE PLEASANT WILL ENCOUNTER STRONG TO SEVERE CROSSWINDS FROM THE NORTH THROUGH 7 PM. LAT...LON 3402 11216 3410 11235 3380 11259 3376 11201 $$ DG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 5:15 PM MST, 52 minutes earlier.
Area forecast discussion, Jul 21, 5:15 PM MST, 52 minutes before
AZZ020>028-CAZ030>033-220600- AREA FORECAST DISCUSSION...UPDATED FIRE WX DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 515 PM MST SAT JUL 21 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE WEST FROM SOUTH-CENTRAL THIS EVENING INTO SOUTHWEST ARIZONA THROUGH THE LATE NIGHT...AS WESTWARD MOVING LOW PRESSURE SYSTEMS INTERACT WITH VERY MOIST AND UNSTABLE AIR OVER OUR AREA. A CONTINUED FLOW OF VERY MOIST AND UNSTABLE AIR FROM THE EAST OR SOUTHEAST ALONG WITH EMBEDDED LOW PRESSURE SYSTEMS MEANS A CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING AT ANY TIME...BUT MAINLY DURING THE AFTERNOONS AND NIGHTS THROUGH THE MIDDLE OF THIS COMING WEEK. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH FLOODING OF LOW SPOTS. TEMPERATURES ARE FORECAST TO CONTINUE BELOW AVERAGE FOR LATE JULY THROUGH THIS COMING WEEK. && .SHORT TERM... TONIGHT THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN AND HAIL WERE DEVELOPING AND SPREADING SOUTHWEST AND WEST ACROSS SOUTHERN GILA COUNTY AT MID AFTERNOON TODAY. AND...THERE WAS SOME CLOUDINESS MOVING WEST OVER SOUTHEAST CALIFORNIA...OTHERWISE SKIES WERE MOSTLY SUNNY TODAY. TEMPERATURES WERE GENERALLY CLOSE TO THE SAME TO A FEW DEGREES LOWER AT MID AFTERNOON TODAY COMPARED WITH THE SAME TIME YESTERDAY. DEW POINT TEMPERATURES WERE GENERALLY 1 TO 5 DEGREES LOWER ALONG THE LOWER COLORADO RIVER VALLEY AND IMPERIAL VALLY AND 1 TO 10 DEGREES HIGHER OVER THE REMAINDER OF THE AREA. GULF OF CALIFORNIA AIR CONTINUED TO FLOW INTO THE AREA FROM THE SOUTH AT 10 TO 20 MPH ALONG THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND IN SOUTHEAST CALIFORNIA...AND FROM THE SOUTHWEST AND WEST 15 TO 25 MPH IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA. WITH A MUCH MORE MOIST AND UNSTABLE AIRMASS OVER SOUTH-CENTRAL ARIZONA...SHOWERS AND THUNDERSTORMS THAT WERE DEVELOPING OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA THIS AFTERNOON ARE EXPECTED TO SPREAD WEST INTO THE SOUTH-CENTRAL ARIZONA DESERT AREAS INCLUDING THE GREATER PHOENIX AREA THROUGH THIS EVENING...AND ACROSS SOUTHWEST ARIZONA THOUGH THE LATE NIGHT HOURS AND POSSIBLY TO SOUTHEAST CALIFORNIA BY SUNDAY MORNING. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH SOME URBAN AND SMALL STREAM FLOOD ADVISORIES REQUIRED. RADAR SHOWED THAT HAIL WAS LIKELY OCCURRING IN PORTIONS OF SOUTHERN GILA COUNTY AT MID AFTERNOON...AND HAIL IS LIKELY TO CONTINUE TO BE A POSSIBILITY MAINLY IN SOUTHERN GILA COUNTY DURING THE AFTERNOON AND EVENING HOURS. A CONTINUED FLOW OF VERY MOIST AND UNSTABLE AIR FROM THE SOUTHEAST ALONG WITH EMBEDDED LOW PRESSURE SYSTEMS MEANS A CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING AT ANY TIME THROUGH THE MIDDLE OF THIS COMING WEEK...MAINLY DURING THE AFTERNOONS INTO THE EVENINGS IN THE HIGHER TERRAIN...AND MAINLY DURING THE EVENINGS AND NIGHTTIME HOURS IN THE DESERT AREAS. AGAIN...SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH SOME URBAN AND SMALL STREAM FLOOD ADVISORIES REQUIRED. TEMPERATURES ARE FORECAST TO CONTINUE BELOW AVERAGE FOR LATE JULY THROUGH THIS COMING WEEK. && .LONG TERM... TUESDAY NIGHT THROUGH SATURDAY... PREVIOUS DISCUSSION... NOT MUCH TO HANG YOUR HAT ON IN THE EXTENDED AS FAR AS WHICH DAYS WILL BE ACTIVE AND WHICH WILL NOT. THEREFORE...HAVE BROAD-BRUSHED POPS THROUGH THE EXTENDED...THOUGH POPS ARE ABOVE CLIMO DUE TO EXPECTED RELATIVELY ACTIVE PERIOD OVERALL. ONE THING I DO SEE THOUGH IS THE INCREASED MOISTURE LEVELS ACROSS THE CWA THROUGH THE EXTENDED. OPERATIONAL GFS AND ENSEMBLES KEEP PWAT NEAR 2 INCHES THROUGH THE PERIOD. WITH LEVELS THAT HIGH...WE COULD SEE SOME FLOODING PROBLEMS NEXT WEEK ON THE ACTIVE DAYS. OTHERWISE TEMPERATURES WILL BE AT OR BELOW NORMAL THROUGH THE PERIOD. && .AVIATION... JULY 22 0015 UTC (JULY 21 1715 MST) STORM ACTIVITY EAST OF GILA COUNTY EAST OF PHOENIX HAS DIMINISHED SIGNIFICANTLY AS OF THIS WRITING AND THE THREAT OF STORMS AT KPHX AND KIWA HAS DECREASED AS WELL. THUS...REMOVED VCTS FROM KPHX AND KIWA. STORM THREAT IS NOT GONE ENTIRELY SINCE THERE IS SUCH A HIGH AMOUNT OF MOISTURE IN THE ATMOSPHERE AND SOUTHERN YAVAPAI COUNTY REMAINS ACTIVE. AS ALWAYS...WILL CONTINUE TO MONITOR AND ISSUE AMMENDMENTS IF NEEDED. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... JULY 21 2230 UTC (JULY 21 1530 MST) AMPLE MOISTURE AT ALL LEVELS WILL ALLOW FOR AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS WEEKEND AND THROUGH MUCH OF NEXT WEEK...SPREADING WESTWARD. SIGNIFICANT WETTING RAIN MAY ACCOMPANY SOME STORMS...ALONG WITH GUSTY OUTFLOW WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORM ACTIVITY IS EXPECTED TO BE GREATEST ACROSS FIRE WEATHER ZONE 133 AND EASTERN ZONE 132...BUT ISOLATED STORMS COULD PROPAGATE FARTHER WEST INTO SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. DAYTIME HIGH TEMPERATURES WILL BE AT OR SLIGHTLY BELOW SEASONAL NORMALS. MINIMUM RH VALUES WILL DIP MAINLY INTO THE MID TWENTIES TO MID THIRTIES WITH GOOD OVERNIGHT RECOVERY REGION-WIDE. DUE TO INCREASED LOW-LEVEL MOISTURE...MAX RH VALUES APPROACHING 100 PERCENT WILL BE COMMON IN AREAS THAT EXPERIENCE SIGNIFICANT RAINFALL. NON-THUNDERSTORM WINDS WILL BE LIGHT IN THE MORNINGS...BUT BECOME GUSTY AT TIMES IN THE AFTERNOONS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ELLIS LONG TERM...INIGUEZ AVIATION...AJ FIRE WX...ROGERS
Hazardous weather outlook, Jul 21, 5:03 AM MST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 503 AM MST SAT JUL 21 2007 AZZ022>024-027-028-221200- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 503 AM MST SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL SYSTEM WILL INTERACT WITH A MOIST AND UNSTABLE CURRENTLY OVER THE SOUTHERN HALF OF ARIZONA. THIS WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP OVER ELEVATED LOCATIONS DURING THE EARLY AFTERNOON HOURS. THESE THUNDERSTORMS WILL THEN PROPAGATE TO THE WEST...INTO THE LOWER ELEVATIONS DURING THE EVENING AND NIGHT TIME HOURS. THE STRONGER STORMS WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS IN EXCESS OF 50 MPH. HEAVY RAINFALL WILL ALSO BE POSSIBLE...WHICH MAY LEAD TO FLASH FLOODING IN ISOLATED LOCATIONS. SMALL HAIL WILL ALSO BE POSSIBLE AT ELEVATED LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY AS VERY MOIST AND UNSTABLE AIR REMAINS OVER ARIZONA. HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN THROUGH THE WEEK...AS MOISTURE AMOUNTS REMAIN ABNORMALLY HIGH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-221120- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 503 AM MST SAT JUL 21 2007 /503 AM PDT SAT JUL 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS...MAINLY OVER SOUTHEAST ARIZONA...LATE TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE WINDS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED NEXT WEEK...MAINLY MONDAY THROUGH FRIDAY...AS VERY MOIST AND UNSTABLE AIR REMAINS OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. HEAVY RAINFALL WILL BE A CONCERN THROUGH THE WEEK...AS MOISTURE AMOUNTS REMAIN ABNORMALLY HIGH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. INIGUEZ
In the hours before
Local storm report, Jul 21, 3:20 PM MST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
320 PM MST SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG PHOENIX 33.54N 112.07W
07/19/2007 MARICOPA AZ NEWSPAPER
*** 1 FATAL *** MAN ELETROCUTED BY FALLING POWER LINE.
42ND ST AND THOMAS
&&
MBRUCELocal storm report, Jul 21, 5:39 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
539 PM MST SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG SAN CARLOS 33.35N 110.46W
07/21/2007 GILA AZ LAW ENFORCEMENT
ROOFING MATERIALS BLOWN OFF SEVERAL HOMES. MOBILE HOME
WAS DAMAGED. WIND DAMAGE OCCURRED IN SMALL VILLAGE OF
WHITE ROCK...NEAR SAN CARLOS.
&&
DGThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:43 PM MST | Flash Flood Warning | PSR | Pinal | 3 hr |
| Jul 21, 7:43 PM MST | Flash Flood Warning | PSR | Gila, Pinal | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.